# SDR CALA9700353

- Difficulty date: March 21, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N12514
- Make and model: Doug DC-9-32
- Aircraft serial: 48113
- Engine: Pwa JT8D15
- System (JASC): 7250 · Turbine Section
- Part: Lpt Shaft
- Condition: Fractured
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

A LOUD BOOM WAS HEARD AND THE AIRCRAFT SHUDDERED AFTER DEPARTURE WHILE PASSING BETWEEN 2000 AND 2500 FEET.  THE NR 2 ENGINE N1 AND N2 DROPPED RAPIDLY WITH NO FUEL FLOW OR OIL PRESSURE INDICATED.  THE AIRCRAFT WAS RETURNED TO IAH WHERE IT LANDED WITHOUT INCIDENT.  THE NR 2 ENGINE WAS REMOVED AND REPLACED.  *S/D*  SHOP FINDINGS REVEALED LPT SHAFT FRACTURE AS THE PRIMARY CAUSE OF ENGINE FAILURE.
